MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AM/AT PI MIDLINE 1L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC AM/AT PI MIDLINE 1L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPK1A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Pain (1994); Skin Tears (2516)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "broke apart while in the patient and was very difficult to remove, as one of the wings on the white breakaway sides separated from the rest of it." additional information: when the clinician attempted to peal away the sheath one of the white tabs broke off.They were able to pull it back a bit and carefully peal away the introducer from the catheter with the one handle.The procedure was completed successfully and there was no patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided a photo for analysis.The complaint of a peel-away sheath tab breaking off was able to be confirmed by the photo.One of the tabs from the peel-away sheath appeared separated adjacent to the sheath extrusion.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer, and one finding was identified.A non-conformance initiated for lot 34c22h0277 in regard to "peel-away sheath tears incorrectly".Without the sample returned, it cannot be confirmed if the failure mode of this complaint is the same as/relevant to the non-conformance identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause catheter component damage or breakage.Do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." the customer report of a peel-away sheath tab breaking off was confirmed by visual inspection of the customer supplied photo.The photo shows the peel-away sheath tab broken adjacent to the sheath extrusion.Past comments from manufacturing confirmed that the type of defect observed is a manufacturing issue.Non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
AM/AT PI MIDLINE 1L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18968382
Report Number9680794-2024-00258
Device Sequence Number20407962
Product Code PND
UDI-Device Identifier50801902130155
UDI-Public50801902130155
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDC-41541-MPK1A
Device Lot Number33F23H106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown